Home
Log in / Sign Up
    Private Messages   Advanced Search   Rules   New User Guide   FAQ   Advertise   Contact Us  
Forum -> Parenting our children -> Our Challenging Children (gifted, ADHD, sensitive, defiant)
Should I stop the medication? He can’t sleep. Help



Post new topic   Reply to topic View latest: 24h 48h 72h

amother
OP


 

Post Wed, Nov 22 2023, 7:12 pm
My son started focalin a few days ago and since he started he can’t fall sleep at night. Will this side effect go away soon or should I stop the medication?
Back to top

amother
Amaryllis


 

Post Wed, Nov 22 2023, 7:26 pm
Is it extended release? We had this issue so switched to the regular and it resolved.
Back to top

amother
OP


 

Post Wed, Nov 22 2023, 7:39 pm
amother Amaryllis wrote:
Is it extended release? We had this issue so switched to the regular and it resolved.

Yes because we already tried the regular and he reacted badly to it
Back to top

amother
Steel


 

Post Wed, Nov 22 2023, 7:51 pm
Did you ask the doctor who prescribed it?

Insomnia is a known long-term side effect of this class of drugs. Maybe you can try lowering the dosage.

But if that doesn't help, I'd stop it. I can't imagine that the benefits outweigh such a major side effect.
Back to top

amother
DarkGreen


 

Post Wed, Nov 22 2023, 8:14 pm
For my son, it was temporary and then after a few nights he was able to fall asleep regularly.
Can you change the time of day when he takes it?
Back to top

amother
OP


 

Post Wed, Nov 22 2023, 8:37 pm
amother Steel wrote:
Did you ask the doctor who prescribed it?

Insomnia is a known long-term side effect of this class of drugs. Maybe you can try lowering the dosage.

But if that doesn't help, I'd stop it. I can't imagine that the benefits outweigh such a major side effect.


He’s on the lowest dose. I don’t know if I should give it to him again tomorrow morning and I won’t be able to reach the doctor until after the weekend. He fell asleep at 11 tonight. He’s usually sleeping by 8
Back to top

amother
OP


 

Post Wed, Nov 22 2023, 8:38 pm
amother DarkGreen wrote:
For my son, it was temporary and then after a few nights he was able to fall asleep regularly.
Can you change the time of day when he takes it?


I’ve been giving it to him first thing in the morning. Is there a better time?
Back to top

amother
Seagreen


 

Post Wed, Nov 22 2023, 8:48 pm
Did you ask your Dr about using melatonin?

My daughters psychiatrist didn't want her on melatonin regularly (shes ok with boys taking it) and gave her an additional non stimulant to take before bedtime that one of the side effects is drowsiness. She used to take gaunfaucine for that and now has switched to clonidine which is more drowsy making and was needed when her focalin dose went up.
Back to top

amother
Tulip


 

Post Wed, Nov 22 2023, 8:48 pm
My son is also on adhd meds. Not that one. He gets melatonin every night to fall asleep.
Unfortunately it's a well known and very annoying side effect.
Back to top

amother
DarkGreen


 

Post Wed, Nov 22 2023, 8:54 pm
amother OP wrote:
I’ve been giving it to him first thing in the morning. Is there a better time?

For some kids, there's a rebound effect. They take the stimulant and it settles them. Then it begins to wear off later in the day and that can cause insomnia. So they take a short-acting medicine later in the day. But if your son has only been taking it for a few days, it might be a side effect that will subside.
Back to top
Page 1 of 1 Recent Topics




Post new topic   Reply to topic    Forum -> Parenting our children -> Our Challenging Children (gifted, ADHD, sensitive, defiant)

Related Topics Replies Last Post
Delayed Phase Sleep Disorder
by amother
0 Wed, Apr 17 2024, 2:46 am View last post
Do you use losartan on pesach (bp medication)?
by amother
7 Tue, Apr 16 2024, 4:05 am View last post
7-7 sleep sched ruined
by amother
16 Sun, Apr 14 2024, 12:16 pm View last post
Putting kid to sleep
by amother
8 Wed, Apr 10 2024, 8:56 pm View last post
Another sleep sack question 14 Tue, Apr 09 2024, 7:52 pm View last post